How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. D. Love Your Own Question
Dr. D. Love
Dr. D. Love, Doctor
Category: Medical
Satisfied Customers: 17510
Experience:  Family Physician for 10 years; Hospital Medical Director for 10 years.
21597572
Type Your Medical Question Here...
Dr. D. Love is online now
A new question is answered every 9 seconds

In July 09 I was give the drug Macrobid (Nitrofurantoin) for

Customer Question

In July 09 I was give the drug Macrobid (Nitrofurantoin) for a bactrial infrection. Two days after taking the drug I got an allergic reaction to this med. (Severe chills, fever, vomiting,dirrhea, severe stiffness of the joints with major pain, and the inability to walk or get out of bed.

I am now suffering with severe hand, knee and feet problems since this happened. I feel as if my knees have a major sports injury where the knee is giving out at times. It has gotten to where I am unable to sleep at night because of the pain, sit for a certain length of time and the inability to stand for lengths of time.

I would appreciate any help you might give me to the help in getting a cure or the possible relief in this allergic reaction to this drug that was given me. This has been going on since July and no matter who I talk to they say it will go away...but it hasn't but is getting worse.
Submitted: 7 years ago.
Category: Medical
Expert:  Dr. D. Love replied 7 years ago.

What type of doctors have you seen?

 

Customer: replied 7 years ago.
My OBGYN gave me the medication, since then I have seen my primary which is a Internal Med and also he college which is the same which ordered the Meloxicam. They just tell me that it is my age and they give no solution to the problem. I have asked for any kind of help from them and I get nothing in return. So I suffer and this have been too long.
Expert:  Dr. D. Love replied 7 years ago.
The hand, knee, and feet problems would be very unusual to be an allergy to the Macrobid. An allergic reaction will resolve relatively quickly after the offending substance has been stopped. There are other side effects from drugs besides allergic reactions, but Macrobid has not been reported to cause these symptoms as a side effect. There are, of course, many other causes of joint problems and osteoarthritis, the wear and tear arthritis that occurs in many person as they age, is the most common. It sounds like this is what your doctor thinks is the problem. An anti-inflammatory medicine, such as meloxicam, is an appropriate first course of treatment. If it persists, it may be appropriate to ask for a referral to a rheumatologist, a medical specialist that deals with various forms of arthritis and inflammatory conditions.
Customer: replied 7 years ago.
this problem did not exsist until July, before that I didn't have any problem what so ever with my body little lone my joints. I am a very active person and have been up until that point of taking the medication and the reviews of the side effects of the nitrofuruntoin medication is hand and knee problems that have a irration and swelling, plus the other factors, but if not treated properly can get worse.....so as far as my doctors they are both incompetent in all phases of helping. They both treat me as if I was 80 and not 65 which I have never been sick until this time.

Related Medical Questions